Sjogrens World Forums

Sjogrens Topics => Living With Sjogren's => Topic started by: Deb 27 on February 12, 2019, 02:05:09 PM

Title: Exercise induced flare??
Post by: Deb 27 on February 12, 2019, 02:05:09 PM
So, I was getting some PT for my painful knees. All was going well and then one day, BAM! After a PT session, I ached all over and just felt horrible. I am thinking it was too much for me. It was so disappointing because I was doing so well and it hit me out of the blue. Now, my other knee is hurting too! I called the orthopedic doc and of course, he wanted to put me on NSAIDS. I let them know, I couldn't take them. I am left to taking extra doses of fish oil and some anti oxidants. I had missed some doses of plaquenil, I have to admit.............

I really feel the heavy PT caused my flare. Has anyone else had something like this happen to them?

Thanks!
Title: Re: Exercise induced flare??
Post by: irish on February 12, 2019, 03:28:52 PM
Been there done that. A few years ago I was sent to PT for mild rehab to just make me stronger. I did some exercises and tried not to do too much. I thought I was going to be in trouble and I was. I ached so bad and it lasted so long that my doctor had to up my prednisone for a few days. Never again. Docs want me to go to rehab and I tell them just let me do it slowly at home cause I just can't take it. I also can only shop for a shot time compared to others and I end up laid up for a week. Funny how others don't  seem to believe our fatigue and low energy level. I have days when I really get fed up with these naysayers.

I hope that you can get through this. Have you tried Cherry juice. It is supposed to help inflammatory issues. Good luck with these condition. If you can take tylenol it does have a little anti-inflammatory effect. We just have to make sure we keep below the recommended dosage. Irish
Title: Re: Exercise induced flare??
Post by: Carolina on February 13, 2019, 01:50:25 AM
A prednisone or Medrol taper will stop my flares very quickly.

Regards, Elaine
Title: Re: Exercise induced flare??
Post by: jazzlover on February 14, 2019, 12:55:57 PM
I have to be careful with heavy exercise due to Mast Cell Activation Syndrome .. but wanted to say that taking Curcumin 2-3 times a day is very helpful for me. I can't take NSAIDS or anything similar.
Title: Re: Exercise induced flare??
Post by: Deb 27 on February 14, 2019, 06:21:57 PM
Jazz, how much cumin do you take Jazz??
Title: Re: Exercise induced flare??
Post by: Linda196 on February 15, 2019, 03:41:36 AM
@Jazzlover, I found curcumin helpful as well, until I developed the same bleeding disorder that is common in NSAID use, although I've never had an issue with NSAIDS. All ingested substances, chemical or natural, can have adverse as well as beneficial effects on the body.

I only avoid NSAIDS because I'm already taking Prednisone daily long term, and that is a caution. I can still tale moderate amounts of NSAIDS when required, but not regularly.

I stopped the curcumin and the bleeding/bruising resolved within a month.
Title: Re: Exercise induced flare??
Post by: Deb 27 on February 16, 2019, 07:36:29 AM
Interesting about the Curcumin causing bleeding issues.............

I wish I could take prednisone. I have diabetes and can only take it in an emergency.

Jazz, does exercise cause a flare up of your Mast Cell Activation?? What does that feel like, hives and itching???

Title: Re: Exercise induced flare??
Post by: Sharon on February 16, 2019, 01:54:27 PM
Excercise will cause me to flare every time.
I recommend long hot baths and a whole lot of sleep to get through the flares.
Title: Re: Exercise induced flare??
Post by: SjoGirl on February 20, 2019, 09:30:47 AM
Yep been there with PT and general exercise. FYI I could not take NSAIDS either but my rheumy had me try Celebrex which has a similar effect but without the side effects, it has been a game changer. I am in so much less pain and able to exercise more than I used to, I also sleep better. I also was able to stop taking Gabapentin. Finally, I agree about the Medrol taper, even a very low dose can work, I just did one and only wish I had not waited as long as I did to take it.